MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, remains implanted in the eye.Explant was planned, however, no information was received that it was performed.The device was not returned for evaluation as the lens remains implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Health effect - impact code: 4644 - medication required- used to indicate the medical intervention and topical steroids.Health effect - clinical code: 4581- eye anatomy issue.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that intraocular lens (iol) was explanted from patient's operative eye due to extreme dysphotopsia, however, additional information received revealed that the explant was planned but no information was received confirming that it was performed.Additional information received revealed that it was a dfr00v intraocular lens that was implanted in the patients left eye.During the one week post operative examination on (b)(6) 2023, intraocular pressure was elevated to 23 and patient had a paracentesis done.The vision was ok but still blurry at near and distance and the vision was worse in more lighting.Patient had foreign body sensation (fbs) since the morning of the one-week examination date.Patient was using simbrinza, prednisolone/moxifloxacin one drop four times a day and was asked to continue using prednisolone and alphagan twice a day in os (ocular sinister).During post operative examination on (b)(6) 2023, it was noted that the patient had worn contact lens for 1.5 hours after last appointment, but eye was teary and scratchy so took out and hasn't worn.The intraocular pressure was improved to16 and cornea was clear.The patient was asked to continue the same medication and was instructed to taper lumigan to qhs ou (oculus uterque).Patient was asked to take diamox twice a day of explant and patient was scheduled for iol insertion os to get implant in, however, no information was provided that it was performed.Patient had an history of retinal tear and retinal surgery and vitrectomy were performed prior to the implantation of the original lens.
 
Additional Manufacturer Narrative
Additional information was received from the facility and following fields are being updated accordingly: section b5: additional information received from the facility revealed that the original lens was explanted and a different model lens (dib00) was used as the replacement.The patient was asked to discontinue lumigan and simbrinza and was advised to continue taking already prescribed prednisolone/moxifloxacin two time a day in left eye.The original lens was discarded.No other information was provided.Section d6b: if explanted, give date: on (b)(6) 2023.Section h6: health effect - impact code: 4629 - device revision or replacement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16514358
Report Number3012236936-2023-00522
Device Sequence Number6611166
Product Code MFK
UDI-Device Identifier05050474750593
UDI-Public(01)05050474750593(17)240331
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient RaceWhite